How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Eye
Satisfied Customers: 28149
Experience:  MD
Type Your Eye Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I was prescribed Minocycline por acne issues on my back. And

Customer Question

I was prescribed Minocycline por acne issues on my back. And I felt like I cant sleep, anxiety and a loss of libido. I´ve been taking it for a week.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: A week. My question is, should this go away as soon as I stop the medicine?
JA: Anything else in your medical history you think the doctor should know?
Customer: I was on Paxil for one year and a half on the past.
Submitted: 25 days ago.
Category: Eye
Expert:  Dr Basu replied 25 days ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Minocycline can cause all these side effects.

But these side effects do go away after discontinuing the medication.

May take few months though.

You should consider alternatives like topical creams --tretinoin, clindamycin phosphate etc. for acne treatment.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:

Customer: replied 25 days ago.
They can take time even if I just take the medication for 6 days?
Expert:  Dr Basu replied 25 days ago.

6day duration is short.

Hence in your case, these symptom should subside within 2-3 weeks on average.

Best wishes

Customer: replied 25 days ago.
Why does this take that long?
Customer: replied 25 days ago.
Expert:  Dr Basu replied 25 days ago.

Minocycline causes chemical changes in your brain --this interferes with proper hormonal functioning in your body.

The changes take some time to revert back to normal even though medication itself is out of your system.

So you are experiencing the effects of the medication in other words which take some time to subside.

Best wishes

Related Eye Questions